Alert archive / Arkansas / Special Weather Statements in 2019

Special Weather Statement, NWS Little Rock, AR

March 24, 2019Grant County, Arkansas

NWS Little Rock, AR issued this special weather statement at Mar 24, 2019, 11:30 PM CDT for Grant County, Arkansas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 24, 2019, 11:30 PM CDT (04:30 UTC)
Expired
Mar 25, 2019, 12:15 AM CDT
In force
45 min
Issued by
NWS Little Rock, AR

County Grant County, AR

The radar

The Little Rock radar (KLZK), 80 km from the middle of the area, began a volume at 04:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KBAD), launched 00:00Z, 4.5 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2019-03-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 359 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2019-03-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 144 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
359 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
926 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
144 m²/s²
0-3 km storm-relative helicity
206 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted.

062 
WWUS84 KLZK 250430
SPSLZK

Special Weather Statement
National Weather Service Little Rock AR
1130 PM CDT SUN MAR 24 2019
 
ARZ055-056-062-063-250515-
Grant AR-Cleveland AR-Dallas AR-Jefferson AR-
1130 PM CDT SUN MAR 24 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CLEVELAND...GRANT...
NORTHERN DALLAS AND SOUTHWESTERN JEFFERSON COUNTIES UNTIL 1215 AM
CDT...

At 1129 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Prattsville to Leola to Tulip. Movement 
was southeast at 35 mph.

Dime size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Sheridan...                       White Hall...
Leola...                          Carthage...
Prattsville...                    Lamont...
Pine Bluff Arsenal...             Dogwood...
Jenkins Ferry State Park...       Sulphur Springs...
Belfast...                        Ain...
Tulip...                          Staves...
Center Grove...                   Clear Lake...
Hardin...                         Dexter...
Millerville...                    Cross Roads in Grant County...

A Severe Thunderstorm Watch remains in effect until midnight CDT for
southwestern Arkansas.

&&

LAT...LON 3410 9287 3415 9272 3415 9268 3417 9268
      3421 9256 3443 9251 3433 9207 3405 9213
      3393 9250
TIME...MOT...LOC 0429Z 292DEG 42KT 3438 9249 3421 9258 3414 9280 

$$

46

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this special weather statement went out at Mar 24, 6:43 PM CDT, 4 hours 47 minutes earlier.

Area forecast discussion, Mar 24, 6:43 PM CDT, 4 hours 47 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
643 PM CDT Sun Mar 24 2019

.AVIATION...
Deep convection starting over northern and western Arkansas at
this time as a cold front approaches the area. The system will
move slowly across the state tonight with scattered showers and
thunderstorms accompanying the boundary. Some of these storms may
be strong to severe with gusty winds and hail the primary
concern. Winds will shift from the southeast to the northwest
behind the boundary. VFR conditions will prevail for the majority
of the period with the exception of MVFR conditions when the
storms pass through. Low level moisture will remain over the north
for a good part of the day Monday.

&&

.PREV DISCUSSION...(ISSUED 213 PM CDT Sun Mar 24 2019)
SHORT TERM...Tonight Through Tuesday

Satellite imagery and surface obs were showing a surface cold front
extending from around Joplin, MO southwestward through eastern OK on
into north central TX. A capping inversion was inhibiting the
development of any thunderstorms through the early afternoon hours,
but this will change as the front progresses southeastward and the
cap breaks. The front is currently on track to enter the northwest
portion of AR in a couple of hours and will sweep southeastward
through the forecast area during the evening and overnight hours.
Latest runs of short-term models were indicating the development of
discrete thunderstorms/supercells along the front beginning around
00Z. Any storms that do form will be able to tap into CAPE values
greater than 1,000 J/kg but approaching 2,000 J/kg over the
southwest portion of the state. The front will also have some upper
level support as a shortwave trough traverses the area amidst quasi-
zonal flow aloft. While large hail and strong winds are the most
likely severe weather modes, the possibility of tornadoes has crept
up some due to increased low level shear availability. Incidentally,
the SPC has placed an area of enhanced risk in the Day 1 Severe
Outlook over southwest AR in line with the aforementioned reasoning.

Drier northwest flow will develop across AR, both at the surface and
aloft, on Monday as the progressive front exits the forecast area to
the southeast and a broad mid/upper level ridge builds eastward into
the state from the western U.S. Afternoon highs will generally range
from the mid 60s over the higher terrain of northern AR to the lower
70s over the southern portion of the forecast area. Precipitation-
free conditions, along with clearing skies, will prevail Monday
night/Tuesday as the aforementioned ridge of high pressure continues
to build over the state. Under mostly sunny skies with light
northeast winds on Tuesday, high temperatures will mostly range from
the upper 50s over the northern higher terrain to the mid 60s over
the south.

LONG TERM...Tuesday Night Through Sunday

Upper ow pressure will be over Alabama and Georgia to begin the
extended period with a large upper ridge over the Plains. This ridge
will expand over much of the country Wednesday as the upper low
moves off the southeast coast of the U.S. By Friday, a strong upper
low pressure moves into the Rockies, moving slowly southeast
Saturday and Sunday.

High pressure over the area Tuesday night and Wednesday will move
east of the area Thursday. Low pressure in the Plains Friday will
bring a warm front across Arkansas and the associated cold front
through the state Friday night. As instability increases, chances
for showers and thunderstorms will increase Thursday night and will
be greatest Friday night and Saturday. Temperatures will be close to
normal through much of the period but below normal by Sunday.

&&

.LZK Watches/Warnings/Advisories...NONE.
&&

Aviation...GOUDSWARD
Hazardous weather outlook, Mar 24, 5:33 PM CDT, 5 hours 57 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Little Rock AR
533 PM CDT Sun Mar 24 2019

ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-252245-
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-
Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-
Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-
Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew-
533 PM CDT Sun Mar 24 2019

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...This evening and Tonight

A cold front will continue to move into Arkansas from the
northwest this evening and eventually push through the rest of
the state tonight. Showers and thunderstorms are expected to
accompany the front. A few storms could become severe with large
hail, damaging winds, and possibly a tornado.

.Spotter activation is possible.

.DAYS TWO THROUGH SEVEN...Monday Through Saturday

Unsettled weather will return to the region later in the week as a
new storm system affects Arkansas. Thunderstorm chances are in the
forecast, but the potential for any severe weather remains uncertain
at this time.

.Spotter Information Statement...

Spotter activation may be needed this evening and tonight.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

In the hours before

Local storm report, Mar 24, 10:48 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1048 PM CDT SUN MAR 24 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1045 PM     HAIL             6 E GLENWOOD            34.33N 93.44W
03/24/2019  E0.88 INCH       CLARK              AR   TRAINED SPOTTER

&&

JGOUDS
Special weather statement, Mar 24, 10:50 PM CDT, 40 minutes before
Special Weather Statement
National Weather Service Little Rock AR
1050 PM CDT SUN MAR 24 2019

ARZ053-054-250445-
Hot Spring AR-Clark AR-
1050 PM CDT SUN MAR 24 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CLARK AND CENTRAL HOT
SPRING COUNTIES UNTIL 1145 PM CDT...

At 1049 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms from Bonnerdale to Amity, moving east at 35 mph.

Nickel size hail and winds in excess of 40 mph will be possible
with these storms.

Locations impacted include...
Amity...                          Caddo Valley...
DeGray Lake State Park...         Donaldson...
Friendship...                     Bismarck...
Alpine...                         Bonnerdale...
Social Hill...                    De Roche...
Point Cedar...                    Midway in Hot Spring County...
Lower Lake Recreation Area...

A Severe Thunderstorm Watch remains in effect until midnight CDT for
western and southwestern Arkansas.

&&

LAT...LON 3434 9346 3434 9341 3439 9341 3438 9289
      3415 9292 3424 9348
TIME...MOT...LOC 0349Z 275DEG 24KT 3435 9338

46
Local storm report, Mar 24, 11:04 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1104 PM CDT SUN MAR 24 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1038 PM     HAIL             WALDRON                 34.90N 94.09W
03/24/2019  E1.25 INCH       SCOTT              AR   LAW ENFORCEMENT

&&

44
Special weather statement, Mar 24, 11:11 PM CDT, 19 minutes before
Special Weather Statement
National Weather Service Little Rock AR
1111 PM CDT SUN MAR 24 2019

ARZ053>055-062-250515-
Hot Spring AR-Grant AR-Clark AR-Dallas AR-
1111 PM CDT SUN MAR 24 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CLARK...WEST CENTRAL
GRANT...NORTH CENTRAL DALLAS AND SOUTHEASTERN HOT SPRING COUNTIES
UNTIL 1215 AM CDT...

At 1110 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Rockport to 7 miles southwest of Malvern to
DeGray Lake State Park. Movement was southeast at 30 mph.

Dime size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Malvern...                        Caddo Valley...
Leola...                          Prattsville...
Poyen...                          Perla...
Thiel...                          Jenkins Ferry State Park...
Dogwood...                        Donaldson...
Friendship...                     Lono...
Willow...                         Brush Creek...
Midway in Hot Spring County...    Social Hill...

A Severe Thunderstorm Watch remains in effect until midnight CDT for
southwestern Arkansas.

&&

LAT...LON 3434 9251 3420 9252 3406 9274 3421 9309
      3427 9293 3438 9289
TIME...MOT...LOC 0410Z 286DEG 17KT 3438 9281 3430 9292 3426 9312

46
Special weather statement, Mar 24, 11:15 PM CDT, 15 minutes before
Special Weather Statement
National Weather Service Little Rock AR
1115 PM CDT SUN MAR 24 2019

ARZ025-033-034-250445-
White AR-Woodruff AR-Jackson AR-
1115 PM CDT SUN MAR 24 2019

...SIGNIFICANT WEATHER ADVISORY FOR WOODRUFF...SOUTHEASTERN JACKSON
AND EAST CENTRAL WHITE COUNTIES UNTIL 1145 PM CDT...

At 1115 PM CDT, Doppler radar was tracking a strong thunderstorm near
Augusta, moving east at 45 mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Augusta...                        Patterson...
Tupelo...                         McCrory...
McFadden...                       Hurricane Lake WMA...
Bradford...                       Beedeville...
Weldon...                         Penrose...
Grays...                          Fitzhugh...
Pumpkin Bend...                   Worden...
Morton...                         Hilleman...
Wiville...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3522 9155 3544 9146 3545 9104 3509 9104
TIME...MOT...LOC 0415Z 276DEG 39KT 3529 9143

62
Special weather statement, Mar 24, 11:30 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Little Rock AR
1130 PM CDT SUN MAR 24 2019

ARZ055-056-062-063-250515-
Grant AR-Cleveland AR-Dallas AR-Jefferson AR-
1130 PM CDT SUN MAR 24 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CLEVELAND...GRANT...
NORTHERN DALLAS AND SOUTHWESTERN JEFFERSON COUNTIES UNTIL 1215 AM
CDT...

At 1129 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Prattsville to Leola to Tulip. Movement
was southeast at 35 mph.

Dime size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Sheridan...                       White Hall...
Leola...                          Carthage...
Prattsville...                    Lamont...
Pine Bluff Arsenal...             Dogwood...
Jenkins Ferry State Park...       Sulphur Springs...
Belfast...                        Ain...
Tulip...                          Staves...
Center Grove...                   Clear Lake...
Hardin...                         Dexter...
Millerville...                    Cross Roads in Grant County...

A Severe Thunderstorm Watch remains in effect until midnight CDT for
southwestern Arkansas.

&&

LAT...LON 3410 9287 3415 9272 3415 9268 3417 9268
      3421 9256 3443 9251 3433 9207 3405 9213
      3393 9250
TIME...MOT...LOC 0429Z 292DEG 42KT 3438 9249 3421 9258 3414 9280

46

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 24, 7:22 PM CDTSevere Thunderstorm WarningLZKPolk, Scott38 min
Mar 24, 7:33 PM CDTTornado WarningLZKPolk, Scott24 min
Mar 24, 7:38 PM CDTSevere Thunderstorm WarningLZKConway, Johnson, Newton, Pope, Searcy, Van Buren52 min
Mar 24, 7:48 PM CDTSevere Thunderstorm WarningLZKJohnson, Newton, Pope, Searcy42 min
Mar 24, 7:53 PM CDTSevere Thunderstorm WarningLZKMontgomery, Polk, Scott52 min
Mar 24, 8:26 PM CDTSevere Thunderstorm WarningLZKCleburne, Conway, Faulkner, Pope, Searcy, Van Buren and 1 more49 min
Mar 24, 8:30 PM CDTSevere Thunderstorm WarningLZKPolk45 min
Mar 24, 8:43 PM CDTSevere Thunderstorm WarningLZKMontgomery, Polk62 min
Mar 24, 9:12 PM CDTSevere Thunderstorm WarningLZKCleburne, Faulkner, Jackson, Van Buren, White48 min
Mar 24, 9:17 PM CDTSevere Thunderstorm WarningLZKMontgomery, Polk43 min
Mar 24, 9:32 PM CDTSpecial Weather StatementLZKVan Buren28 min
Mar 24, 9:55 PM CDTSpecial Weather StatementLZKScott50 min
Mar 24, 10:03 PM CDTSpecial Weather StatementLZKWhite57 min
Mar 24, 10:05 PM CDTSpecial Weather StatementLZKVan Buren40 min
Mar 24, 10:10 PM CDTSpecial Weather StatementLZKMontgomery50 min
Mar 24, 10:28 PM CDTSevere Thunderstorm WarningLZKCleburne, Independence, Jackson, White, Woodruff47 min
Mar 24, 10:31 PM CDTSpecial Weather StatementLZKScott44 min
Mar 24, 10:35 PM CDTSevere Thunderstorm WarningLZKScott40 min
Mar 24, 10:50 PM CDTSpecial Weather StatementLZKHot Spring55 min
Mar 24, 11:11 PM CDTSpecial Weather StatementLZKHot Spring64 min
Mar 24, 11:15 PM CDTSpecial Weather StatementLZKWoodruff30 min
Mar 24, 11:41 PM CDTSpecial Weather StatementLZKPike34 min
Mar 24, 11:45 PM CDTSevere Thunderstorm WarningLZKGrant, Jefferson45 min
Mar 24, 11:46 PM CDTSevere Thunderstorm WarningLZKClark, Pike44 min
Mar 24, 11:48 PM CDTSpecial Weather StatementLZKWoodruff27 min
Mar 25, 12:22 AM CDTSpecial Weather StatementLZKArkansas, Jefferson, Lincoln38 min
Mar 25, 12:52 AM CDTSevere Thunderstorm WarningLZKArkansas, Desha, Jefferson, Lincoln38 min
Mar 25, 1:31 AM CDTSpecial Weather StatementLZKDesha29 min
Mar 25, 1:45 AM CDTSpecial Weather StatementLZKOuachita30 min
Mar 25, 2:05 AM CDTSpecial Weather StatementLZKCalhoun40 min
Mar 25, 2:26 AM CDTFlash Flood WarningLZKBradley, Calhoun, Clark, Cleveland, Dallas, Desha and 3 more3 hr
Mar 25, 2:45 AM CDTSpecial Weather StatementLZKBradley, Calhoun, Drew, Ouachita45 min

Nearby

Special Weather Statements in Arkansas, 2019Every special weather statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.